Advertisement

International Journal of Game Theory

, Volume 31, Issue 3, pp 353–364 | Cite as

Computational complexity of stable partitions with B-preferences

  • Katarı´na Cechlárová
  • Jana Hajduková

Abstract.

Consider a special stable partition problem in which the player's preferences over sets to which she could belong are identical with her preferences over the most attractive member of a set and in case of indifference the set of smaller cardinality is preferred. If the preferences of all players over other (individual) players are strict, a strongly stable and a stable partition always exists. However, if ties are present, we show that both the existence problems are NP-complete. These results are very similar to what is known for the stable roommates problem.

Mathematics Subject Classification: 90D12 68Q25 
Key words: stable partitions NP-completeness 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 2003

Authors and Affiliations

  • Katarı´na Cechlárová
    • 1
  • Jana Hajduková
    • 1
  1. 1.Institute of Mathematics, Faculty of Science, P.J. Šafárik University, Jesenná 5, 041 54 Košice, Slovakia, cechlarova@science.upjs.skSK

Personalised recommendations